Advertisement -- Learn more about ads on this site.


    SUE_2U   14,806
SparkPoints
10,000-14,999 SparkPoints
 
 
Checking in

Tuesday, June 12, 2012

Sorry I haven't been online much.
I haven't been feeling well. Gastritis is worse which gives me pain, headaches and nausea. Had a couple of doctor's appointments, too. They didn't offer much help, which is frustrating.
Plus reading up on the fosamax the doctor is offering me for osteopenia, I find that it can actually cause thigh fractures. So why bother risking all the side effects? Not happy about that. Ronnie already told me that he doesn't want me to take any of the meds for it because of the side effects. I already have too much pain. He wants me to just keep on with what I'm trying to do, which is not going too well, really... upping calcium through diet and just exercising as I can. I don't seem to do much though when I feel nauseated or when the pain it too bad.
Do have hernia operation coming up if I can get the cardiac consults lined up.
SHARE
  Member Comments About This Blog Post:

02SERENE 6/17/2012 8:47PM

    emoticon I hope you feel better soon.

Report Inappropriate Comment
CLAIRE_LEFT_SP 6/17/2012 8:42PM

    More and more sources suggest that Fosamax should only be used for about 5 years and after that, the high risk of thigh bone fractures come into play. I've chosen not to take any osteo medications. On the Osteoporosis team, it's about 50 -50, so you can get a lot of info from our team mates.

My husband has terrible gastric problems. One piece of advice we were given has helped - lift the top part of your bed. We couldn't find any devices to put under the bed legs to safely lift it (there are some to lift all 4 corners, but it wouldn't be safe to use just 2 of them). So, I bought some wedge shaped pillows and tucked them between the mattress and box springs. Our mattress bends at about our waist, but that seems to work out okay with our sleeping styles - and his reflux symptoms have almost completely stopped.


Report Inappropriate Comment
DOTSLADY 6/14/2012 8:44PM

    I'm gonna have to read up on gastritis and see what I can find for you. Glad you're not gonna take Fosomax. Also causes necrotizing jawbones ... Did I already tell you about the book, The Calcium Lie? Check Amazon or library? SUCH a good read.

Report Inappropriate Comment
JILL313 6/13/2012 5:21PM

    Hi Sue, I've missed you as it has been awhile. . .Really sorry you're still dealing with gastritis problems. If it isn't one thing it's another getting us down. Growling older isn't for Sissies as the saying goes. I also am so glad your BF is so supportive and has your best interest at heart. I do take Fossamax, a generic form, but will have to stop taking it by next year as it's been almost 3 years I've been on it and so far no problem. I do worry about the side effects but thankfully none so far I know of. If you read the side effects for almost any RX we would probably be too scared to even start them. I hope your stomach settles down and you're able to get on with your Life.

Love,

Jill

Report Inappropriate Comment
IOWAGRAMMA 6/13/2012 8:30AM

    So sorry you're still having so many problems. No need to apologize for not being online...you will be when you are feeling better. Good luck to you! Hugs, Jeannie

Report Inappropriate Comment
MARTHA-ANN 6/13/2012 4:33AM

    Thinking of you Sue emoticon

Report Inappropriate Comment
BELDONDOG1 6/12/2012 10:17PM

    As usual, Sue, you are a strong lady and will find a solution one way or another--but what a heck of a way to spend your life. You are very lucky to have Ronnie with you-and of course, he's lucky to have you too (and tell him I said so).
Prayers are always coming your way, hon, and I wish you the best. noel

Report Inappropriate Comment
SUZRAI 6/12/2012 8:20PM

    I am so sorry they haven't been able to get your gastritis under control.
You are wise to steer away from Fosamax....I think there are other options that are not as caustic. I find it hard to get enough calcium but that would be my first option.
I will continue to pray for you.
Suz emoticon

Report Inappropriate Comment
POSITIVELY_EB 6/12/2012 7:33PM

    Oh, Sue! My thoughts and prayers continue with you!

HUGS!!

Report Inappropriate Comment
BJPENNY70 6/12/2012 4:37PM

    Be careful with Fosamax, Sue. My sister was put on that because of the cancer meds she has to take. The cancer meds play haovic on her bone. But the fosamax harmed her, too. One of her back teeth broke off. Than none of the dentist in her area would remove the tooth, because of the fosamax. They told her her jawbone could crumble. Neither would the local oral surgeons in her area touch her. So she had to go to an oral surgeon three counties away for surgery. She had to fill out a bunch of papers that explained that her jawbone and joins in her jaw could break, shatter, or desinagrate. This would led to many surgeries for bone grafts, protestic jaw joints, etc. She was totally frightened, but went through the surgery. Many prayed for her and she has done well so far, except for a great deal of pain. I am so sorry you are having gastric problems. You may need to go to a gastro doctor and have an endoscopy procedure done. I hope you heart is alright. It seems when we get a health problem, then next thing we know there are a slew of them. I am praying for you.


Report Inappropriate Comment
TXMEMAW6 6/12/2012 4:37PM

    I know what you mean about the side effects of some medications. I think I would rather have the condition and take my chances with it than risk the side effects. Sure hope you feel better soon.

Report Inappropriate Comment
DEEGIRL50 6/12/2012 3:24PM

    emoticon emoticon emoticon
I hope you're soon feeling spry as a young hen! (I think that's how the saying goes.) Wishing you well.

Comment edited on: 6/12/2012 3:25:15 PM

Report Inappropriate Comment
DOLLIE6 6/12/2012 3:12PM

    Sorry you are having such a time. I hope you can find some solutions the natural way. I have never been able to take medicine. I find if I eat healthy and exercise I stay healthy. I have also let my weight get away from me but I am back on track and it will take a while but I know I can do it and so can you.
You are a beautiful lady and I can't imagine you letting anything get the best of you.
Keep on Sparking.

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.
 


Other Entries by SUE_2U